MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/25; HYDROCEPHALUS MANAGEMENT
Model Number FX214T
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a gav 2.0 (#fx214t) was implanted during a procedure performed on (b)(6) 2024.According to the complainant, the shunt system caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2024.No patient complications were reported as a result of the revision procedure.The complainant device was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves were determined.Permeability test: a permeability test has shown that the valve has a blockage.Computer controlled test: to investigate the claim of blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.Because the valve is not permeable, a computer controlled test is not possible.Internal inspection: after dismantling of the valve, deposits were found in gav 2.0.Results: based on our investigation results, we can determine a clogging of the gav 2.0.The visible deposits in the valve have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as organic matter, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.No further regulatory actions are required from our point of view.

Brand Name
GAV 2.0 VALVE 10/25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20546222
Report Number3004721439-2024-00327
Device Sequence Number12627530
Product Code JXG
UDI-Device Identifier04041906500047
UDI-Public4041906500047
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX214T
Device Catalogue NumberFX214T
Device Lot Number20074529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexFemale
Patient Weight5 KG